Massachusetts, 2017Damaging Winds and Lightning Strikes in Massachusetts, June 23, 2017
June 23, 2017 · NWS BOX · 21 events in 3 counties and zones
Sea breeze front inland of the Massachusetts North Shore and strong winds at 5000 feet above the surface combined to bring damaging afternoon thunderstorms to the north and west of Boston.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $80,000
- Crop damage
- None recorded
- Events
- 21
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Sea breeze front inland of the Massachusetts North Shore and strong winds at 5000 feet above the surface combined to bring damaging afternoon thunderstorms to the north and west of Boston.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jun 23, 9:00 AM EST, 3 hours 43 minutes earlier.
Area forecast discussion, Jun 23, 9:00 AM EST, 3 hours 43 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
1000 AM EDT Fri Jun 23 2017
.SYNOPSIS...
Mild, humid air builds across the region today into tonight out
ahead of the remnants of Cindy which will bring the threat of
heavy rain and possible flooding Saturday morning. A cold front
will sweep the remnants of Cindy out to sea through late Saturday,
improving overnight. Seasonably warm and less humid conditions
Sunday will be followed by cooler and somewhat unsettled weather
for early next week. Warmer conditions return for the latter half
of next week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1000 AM Update...
Difficult forecast is on tap for today as guidance continues to
poorly handle current conditions. Isolated showers that were
across western MA moved northeastward towards the NH border.
These showers are in association with the theta-e gradient and
the higher moisture transport. Thus this will push SNE into a
very moist airmass for the remainder of the day.
Latest Satellite imagery shows dry slot working its way across
CT and RI and towards MA. This is in association with dry air
in the mid-levels and lower K values. This break in the clouds
will help increase surface temps rather quickly into the 80s
over the next few hours. Biggest question, if these breaks of
clouds will be enough to trigger iso to sct showers and
thunderstorms. See a few popping up across upstate NY but lapse
rates are quiet poor over the region. Will continue to watch,
but believe a trying trend will be in favor for the rest of the
morning.
Attention then turns to showers across the Mid-Atlantic/south
of Long Islands associated with weak wave. Will these continue
to develop and become more widespread? All the hi-res guidance
as well as the HRRR shows that this bulk of showers will begin
to fizzle thanks to very weak ridging aloft. Still expect a few
hit or miss from this system, but not as widespread as what is
currently occurring.
Any strong storm that does develop could result in some gusty
winds as LLJ is increasing aloft. However the main threat will
be heavy rain as PWATS are currently 1.7 inches with more
moisture on the way thanks to Cindy. Will continue to monitor
for any flood related products later today.
Previous discussion...
Showers and thunderstorms for the early half of the day,
potential for heavy rain. Consensus of forecast guidance has an
initial wave of tropical energy associated with Cindy sweeping
the region during the early half of the day. Collocated low-
level convergence of high theta-E air per nose of H925-85 jet
beneath a pseudo H925-7 warm frontal boundary with parent mid-
level ascent. Especially if there is partial clearing in the
morning presenting the opportunity for the boundary layer to
destabilize, can see an opportunity where the present wave out
of the Mid-Atlantic to maintain longevity, perhaps becoming
stronger. Thinking mainly across the interior N/W away from S
flow off the cooler ocean waters which would keep the surface
more capped. However forecast guidance not so robust. Increasing
moisture with precipitable waters rising towards 2 inches, 0-6
km bulk shear around 30 kts out of the SW, and CAPE around 1-2k
j/kg. Am going to lean with high chance PoPs N/W across the
interior. Think the high- res 3 km NAM and both WRF have the
right idea. S/E becoming socked in with low clouds, possible
fog, the region cooler at the surface is capped. May see some
showers, perhaps heavy, but greater concern is N/W. Looking at
the late morning into early afternoon period. Not so confident
on severe weather outcomes but agree with the marginal risk
advertised by SPC. Believe the main threat to be heavy rain and
frequent lightning, some localized nuisance flooding concerns,
with gusty winds and hail secondary threats.
The later half of the day looks to be dry. Behind the morning wave,
a combination of subsidence and mid-level warming around H6-8 puts
the squash on any additional wet-weather activity, stabilizing. If
throughout the day places remain partially clear, some locations
could see highs into the low 90s such as the Merrimack River Valley.
Continued cool S/E under lower clouds, possible fog. Otherwise, main
theme for today is warm and muggy. Dewpoints well into the 60s, some
places near 70.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
Tonight into Saturday...
Possibility of heavy rain, flooding associated with Cindy leftovers.
An anomalous tropical airmass surging NE out ahead of a cold front /
baroclinic zone. The tropical-moist plume converging with higher
theta-E ahead of a mean long-wave trough axis at the mid-levels and
beneath decent diffluence within the upper levels, there is support
for deep layer forcing yielding efficient warm-rain processes with
freezing level heights at least above 10 kft, in this case around 14
kft. However outcomes are challenging to nail down and determine as
they can often be underestimated or misplaced by forecast guidance.
In the last several forecast runs, model solutions have waffled with
the remnants of Cindy. It makes for subsequent challenges as to the
possibility of flash flooding, if any one area is under particular
threat of seeing an excessive amount of rain in a short period of
time.
But with this forecast there is continued preference to the high-res
3 km NAM and WRF forecast model solutions. Suspect a possibility of
maintenance of shower, thunderstorm activity out of Upstate NY and
PA across S New England during the evening hours. Convergent low-
level forcing of high theta-E air beneath continued energy streaming
NE with the tropical-moist plume. Given the lack of diurnal heating,
main concern is the potential for heavy rainers, nuisance flooding.
Then around morning, crux of heavy rain is expected as the remnants
of Cindy clash with a cool front dropping S, clearing out through
the afternoon. The 3 km NAM and WRF-ARW fit the forecast thinking,
that the broad tropical-moist plume though focused with remnants of
Cindy would also converge along the low to mid level cool front that
sweeps across the region through afternoon.
Low confidence at this point concerning exactly where the greatest
threat will be. Will continue to highlight possible flooding hazards
in the HAZARDOUS WEATHER OUTLOOK. Can't rule out potential for rain-
fall rates of around an inch per hour and excessive rainfall amounts
greater than 2 inches storm-total. Low confidence with respect to
forecast grid rainfall amounts that add up around 0.50-0.75 inches
given the difficulty in determining exactly where the heaviest rainfall
will occur.
The cool front sliding through late in the day, will see potential
blustery SW winds depending on the ability to mix down, perhaps
brought down mechanically via heavy rain given a saturated profile
that is moist adiabatic. Prior to and throughout, low clouds and fog
will likely remain an issue for the S-coast with the possibility of
visibility down to a quarter mile or less requiring headlines. Will
monitor for now.
Behind the front winds back W and we begin to see partial clearing.
Temperatures difficult to forecast given some uncertainty on the
timing of the front and how quickly we clear out. Could warm into
the mid 80s but will keep it conservative with seasonable highs
around the upper 70s to low 80s. With the warm up may see some brief
breezy westerlies behind the front with boundary layer mixing.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Highlights...
* Seasonably warm and less humid on Sunday
* Cooler and somewhat unsettled pattern for early next week with
showers possible at times
* Warmer weather returns toward the end of next week
Overview...
Longwave trof over the Gt Lakes region will gradually slide east to
New Eng Tue/Wed timeframe as multiple shortwaves rotate through the
flow. This will bring a somewhat unsettled pattern for the first
half of the week with cooler temps, near or a bit below normal.
Models signaling a pattern change for the end of the week as ridging
builds northward along the east coast which should bring warmer
conditions for the end of next week.
Details...
Saturday night and Sunday...
Cold front expected to be moving off the coast Sat evening followed
by drier conditions during the night. Low risk of a lingering
evening shower for the Cape/Islands, otherwise clearing skies during
the night with cooler and much less humid airmass moving in.
The dry airmass will continue into Sunday with sunshine mixing with
diurnal cu in the afternoon. Fairly robust mid level shortwave will
move NE from the Gt Lakes with a secondary cold front moving into
SNE. Brunt of shortwave energy passes to the north and west but
can't rule out a few showers developing in the interior in the
afternoon. 850 mb temps 12-13C and soundings indicate deep mixing on
Sunday above 850 mb so temps may overachieve. Expect highs reaching
low to mid 80s, except a bit cooler along the south coast with SW
flow. Comfortable humidity levels with dewpoints in the 50s.
Monday into Wednesday...
Mid level trof gradually moves into New Eng as series of shortwaves
rotate through the flow. Cooling temps aloft with 500 mb temps
reaching -18 to -20C will likely bring some diurnal showers at times
although certainly not a washout and expect a mix of clouds and sun.
Any showers Mon should be confined to the interior, but all areas
Tue as the trof moves into the region. Best chance for any thunder
will likely be Tue with TT into the lower 50s and 500 mb temps
approaching -20C. Upper trof begins to slide to the east on Wed.
Cold pool aloft lingers but moisture is limited so expect limited
coverage of any showers Wed. Temps slightly below normal with highs
mainly in the 70s and lows in the 50s.
Thursday...
As mid level trof exits, rising heights into New Eng as SE US ridge
builds north. High pres moves off Mid Atlc coast with good warm
advection. Warmer conditions expected with temps possibly reaching
well into the 80s in some locations.
&&
.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Saturday/...Moderate confidence.
Today...
IFR/LIFR stratus and fog along the S-coast with SCT-BKN low-
end VFR elsewhere. Brief improvement possible at times along the
S-coast up to VFR but IFR may linger over the islands. S winds
around 10 to 15 kts with gusts up to 25 kts, strongest across
E/SE New England. Initial showers moving through western New Eng
this morning with more SHRA/TSRA chances expected over N/W CT
and N/W MA, mainly afternoon into early evening. TEMPO MVFR/IFR
with RA/+RA.
Tonight into Saturday...
MVFR-LIFR CIGs with MVFR-IFR VSBYs with BR/FG. SHRA/TSRA early
tonight approaching from the W. RA/+RA approaching from the SW
towards morning, exiting around midday ahead of a wind shift
from the W. Prior to the wind shift will continue to see SW
winds with potential gusts 25 to 30 kts LLWS possible for SE
coastal terminals as is some embedded TSRA. Improving towards
evening to low-end VFR / SKC.
KBOS Terminal...VFR today with gusty SW winds up to 25 kts,
lower CIGs into this evening with increasing rain chances.
KBDL Terminal...May need to watch for possible SHRA/TSRA NW of
the terminals around late morning into early afternoon.
Otherwise low-end VFR CIGs today with blustery SW winds that
will lower into evening prior to onset of RA/+RA.
Outlook /Saturday Night through Tuesday/...High confidence.
Sunday and Monday...Mainly VFR with sct-bkn diurnal clouds. A few
diurnal showers possible in the interior
Tuesday...Mainly VFR cigs with a few showers/isolated t-storms
possible.
&&
.MARINE...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Saturday/...
1000 AM update...Went ahead an issued a SCA for BOS harbor and
Narragansett Bay. Winds gusts of 25 kts are possible during the
later half of the day.
SW winds on the increase with gusts up to 25 to 30 kts through
early Saturday prior to a cool frontal passage. Waves building
around 5 to 6 feet on the waters as the remnants of Cindy are
advected NE across the waters around Saturday morning. Prior to
and during this time, likely to be either a combination of low
clouds and fog with visibility down to a quarter mile or less
possible. Improving late Saturday as winds become westerly while
beginning to diminish along with wave action.
Outlook /Saturday Night through Tuesday/...High confidence.
Sunday...Increasing SW flow but speeds should remain below SCA with
a few gusts 20-22 kt nearshore waters in the afternoon.
Monday and Tuesday...Quiet boating weather with winds and seas below
SCA.
&&
.TIDES/COASTAL FLOODING...
Astronomical tides are rather high through this weekend during the
night time cycles. Boston has a 12.3 ft tide just before midnight
tonight, a 12.4 ft high tide around midnight Sat night and 12.2 ft
just after midnight Sun night. Fortunately, offshore winds are
forecast with minimal or no surge so do not anticipate any issues.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory from 1 PM this afternoon to 11 AM EDT
Saturday for ANZ231>234.
Small Craft Advisory from 1 PM this afternoon to 9 PM EDT this
evening for ANZ230-236.
Small Craft Advisory from 8 PM this evening to 8 PM EDT
Saturday for ANZ235-237.
Small Craft Advisory from 2 PM this afternoon to 11 AM EDT
Saturday for ANZ250.
Small Craft Advisory from 2 PM this afternoon to 8 PM EDT
Saturday for ANZ254>256.
&&
SYNOPSIS...KJC/Sipprell
NEAR TERM...Dunten/Sipprell
SHORT TERM...Sipprell
LONG TERM...KJC
AVIATION...KJC/Sipprell
MARINE...KJC/Sipprell
TIDES/COASTAL FLOODING...StaffHazardous weather outlook, Jun 23, 3:14 AM EST, 9 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Taunton MA
414 AM EDT Fri Jun 23 2017
CTZ002>004-MAZ002>024-026-RIZ001>008-240815-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
414 AM EDT Fri Jun 23 2017
This Hazardous Weather Outlook is for northern Connecticut, all of
Massachusetts except Berkshire County, and Rhode Island.
.DAY ONE...Today and Tonight.
There is the possibility of strong to severe thunderstorms late this
morning into early afternoon across northern and western portions of
Massachusetts and Connecticut. An additional threat of embedded heavy
rain presents the potential for flooding.
Across the south coast there is the possibility early this morning
and then again towards this evening of widespread fog with visibility
down to a quarter mile or less.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Around Saturday morning...
Excessive rainfall is forecast in association with the remnants of
Cindy. The locally heavy rainfall could result in flooding. This
threat is for all of Southern New England.
In addition, the threat of visibility down to a quarter mile or less
continues for communities across southeast New England.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ230>237-250-251-254>256-240815-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
414 AM EDT Fri Jun 23 2017
This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.
.DAY ONE...Today and Tonight.
Across the south coastal waters there is the possibility of wide-
spread fog with visibility down to a quarter mile or less.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Tonight into Saturday...
There continues to be a threat of locally dense fog across the waters
with visibility down to a quarter mile or less at times.
Excessive rainfall is also forecast and with the heavy rain and even
thunderstorms there is the possibility of brief gale force winds.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
For the latest updates...please visit our webpage at
www.weather.gov/boston
You can follow us on Facebook at
www.facebook.com/NWSBoston
You can follow us on Twitter at
@NWSBoston
In the hours before
Special weather statement, Jun 23, 12:43 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Taunton MA
143 PM EDT FRI JUN 23 2017
MAZ005>007-013>016-231830-
Eastern Essex MA-Suffolk MA-Western Norfolk MA-
Central Middlesex County MA-Eastern Norfolk MA-Western Essex MA-
Southeast Middlesex MA-
143 PM EDT FRI JUN 23 2017
...Strong Thunderstorm in northeastern Worcester...north central
Norfolk...Suffolk...Essex and Middlesex Counties...
At 143 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Maynard to Dedham. Movement was northeast at 40
mph.
Winds in excess of 40 mph will accompany with these storms.
Locations impacted include...
Boston, Lowell, Cambridge, Quincy, Lynn, Newton, Lawrence,
Somerville, Framingham, Haverhill, Waltham, Malden, Brookline,
Medford, Revere, Peabody, Methuen, Arlington, Everett and Salem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
These storms may intensity and become capable of producing damage.
Stay tuned for updated statements and possible warnings.
&&
LAT...LON 4274 7077 4267 7070 4269 7065 4264 7056
4256 7066 4255 7076 4247 7082 4244 7091
4241 7090 4242 7095 4235 7093 4218 7115
4241 7158 4270 7137 4270 7129 4274 7124
4274 7119 4281 7116 4281 7107 4286 7101
TIME...MOT...LOC 1743Z 216DEG 34KT 4242 7147 4227 7119
BelkThunderstorm Wind, Middlesex
- When
- June 23, 12:43 PM EST
- Where
- Middlesex County, 0.2 mi WNW of Felchville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Amateur Radio
- Coordinates
- 42.301, -71.354
At 1243 PM EST, in Natick a tree was down on Worcester Street at Linden Street. Also, a tree and wires were down at Marion and Bacon Streets.
Thunderstorm Wind, Middlesex
- When
- June 23, 12:45 PM EST
- Where
- Middlesex County, 0.54 mi WNW of Newton Lower Falls
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 42.334, -71.259
At 1245 PM EST, a tree was blocking Clearwater Street in Newton.
Thunderstorm Wind, Norfolk
- When
- June 23, 12:45 PM EST
- Where
- Norfolk County, 0.91 mi E of Wellesley
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 42.322, -71.262
At 1245 PM EST, a tree was brought down blocking Crescent Street in Wellesley.
Thunderstorm Wind, Middlesex
- When
- June 23, 1:07 PM EST
- Where
- Middlesex County, 0.14 mi SSE of Central Square
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 42.478, -71.149
At 107 PM EST, a tree and wires were down at Prospect and High Streets in Woburn.
Thunderstorm Wind, Middlesex
- When
- June 23, 1:09 PM EST
- Where
- Middlesex County, 0.15 mi SE of Central Square
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Amateur Radio
- Coordinates
- 42.479, -71.148
At 109 PM EST, a tree was down on a car on High Street in Woburn.
Thunderstorm Wind, Middlesex
- When
- June 23, 1:11 PM EST
- Where
- Middlesex County, 0.58 mi N of Wedgemere
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 42.458, -71.128
At 111 PM EST, a tree was down across Park Avenue in Winchester.
Thunderstorm Wind, Middlesex
- When
- June 23, 1:12 PM EST
- Where
- Middlesex County, 0.99 mi NNW of Walnut Hill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Amateur Radio
- Coordinates
- 42.492, -71.140
At 112 PM EST, a tree and multiple wires were down on Lillian Street in Woburn. At the same time, a tree was down on Prospect Street, and another tree was down at the intersection of Salem and Hilltop Streets.
Lightning, Middlesex
- When
- June 23, 1:13 PM EST
- Where
- Middlesex County, 1.18 mi SE of (Bed)hanscom Fld Bed
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 42.458, -71.264
At 113 pm EST, in Lexington, a tree was brought down due to lightning. The tree was on Wood Street near M.I.T. Lincoln Labs.
Thunderstorm Wind, Middlesex
- When
- June 23, 1:13 PM EST
- Where
- Middlesex County, 0.52 mi E of Arlington Hgts
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 42.430, -71.160
At 113 PM EST, a tree was down on Bradley Road in Medford.
Thunderstorm Wind, Middlesex
- When
- June 23, 1:13 PM EST
- Where
- Middlesex County, 1.81 mi N of West Vlg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 42.596, -71.104
At 113 PM EST, trees and power lines were reported down on Hillview Road in North Reading.
Lightning, Middlesex
- When
- June 23, 1:14 PM EST
- Where
- Middlesex County, 0.88 mi SSW of Silver Lake
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 42.558, -71.187
At 114 pm EST, lightning struck a residence at Brand Avenue in Wilmington, MA.
Thunderstorm Wind, Middlesex
- When
- June 23, 1:15 PM EST
- Where
- Middlesex County, 0.79 mi E of South Wilmington
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Amateur Radio
- Coordinates
- 42.522, -71.115
At 115 PM EST, a large tree was down on a house on Temple Street in Reading.
Thunderstorm Wind, Middlesex
- When
- June 23, 1:18 PM EST
- Where
- Middlesex County, 1.27 mi NNW of North Reading
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 42.586, -71.082
At 118 PM EST, a tree was down across Haverhill Street in North Reading.
Thunderstorm Wind, Essex
- When
- June 23, 1:18 PM EST
- Where
- Essex County, 3.55 mi W of Middleton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 42.606, -71.089
At 118 PM EST, trees and wires were down on Jenkins Road at the entrance of Camp Evergreen Day Camp in Andover, MA.
Thunderstorm Wind, Essex
- When
- June 23, 1:20 PM EST
- Where
- Essex County, 2.02 mi SSW of Lowell Jct
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 42.595, -71.190
At 120 PM EST, a tree was down and blocking South Street in Andover.
Lightning, Essex
- When
- June 23, 1:30 PM EST
- Where
- Essex County, 0.53 mi ENE of Tapleyville
- Property damage
- $20,000
- Reported by
- Amateur Radio
- Coordinates
- 42.553, -70.940
At 130 PM EST, the Liberty Tree Mall in Danvers was struck by lightning. A generator was damaged.
Thunderstorm Wind, Essex
- When
- June 23, 1:33 PM EST
- Where
- Essex County, 1.57 mi N of Lynnfield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 42.553, -71.049
At 133 PM EST, power lines were reported down on Orchard Lane in Lynnfield.
Thunderstorm Wind, Essex
- When
- June 23, 1:34 PM EST
- Where
- Essex County, 0.94 mi NE of West Boxford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 42.710, -71.058
At 134 PM EST, a tree was down on state route 133 in Boxford, blocking the road.
Thunderstorm Wind, Essex
- When
- June 23, 1:35 PM EST
- Where
- Essex County, 2.21 mi SE of South Groveland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Amateur Radio
- Coordinates
- 42.703, -71.026
At 135 PM EST, a couple of trees were reported down on Washington Street in Boxford. |A tree was reported down on wires on Spofford Road. A large tree was down, taking down a utility pole, on Sprucewood Circle at Woodcrest Road.
Thunderstorm Wind, Essex
- When
- June 23, 1:37 PM EST
- Where
- Essex County, 1.02 mi WSW of Haverhill Rvrside Ar
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 42.763, -71.047
At 137 PM EST, a tree was down and blocking one lane of Lincoln Avenue in Haverhill, MA.
Thunderstorm Wind, Essex
- When
- June 23, 1:48 PM EST
- Where
- Essex County, 0.9 mi SSE of Newburyport
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 42.808, -70.864
AT 148 PM EST, a tree was down on wires on Lime Street in Newburyport.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Michigan, June 23 to 24, 2017$91 million · 1 event
- Heat in Texas, June 23, 20171 death · 1 event
- Flash Flood and Damaging Winds in Texas, June 23, 2017$7.0 million · 82 kt wind · 12 events
- Tornadoes and Flash Flooding in Kentucky, June 23 to 26, 2017$445,000 · EF1 · 40 events
- Flash Flood and Hail in Texas, June 23, 2017$3.1 million · 1 in hail · 18 events
- Flash Flooding and Flooding in Kentucky, June 23 to 25, 2017$2.5 million · 10 events
- Tornado and Flash Flooding in Pennsylvania, June 23 to 24, 2017$108,000 · EF1 · 44 events
- Tornado and Flash Flooding in West Virginia, June 23, 2017$346,000 · EF1 · 17 events
- Tornadoes and Flash Flooding in West Virginia, June 23, 2017$158,000 · EF1 · 11 events
- Damaging Winds in Arkansas, June 23, 2017$281,000 · 60 kt wind · 8 events
- Damaging Winds in Georgia, June 23, 2017$88,000 · 55 kt wind · 18 events
- Flash Flood and Flood in Michigan, June 23, 2017$145,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 705807, 705808, 705838, 705809, 705810, 705811, 705813, 705786, 705815, 705816, 705796, 705818, 705821, 705822, 705826, 705803, 705829, 705830, 705831, 705832, 705833.